Alert archive / Ohio / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Wilmington, OH

September 13, 2007Pike County, Ohio

NWS Wilmington, OH issued this flash flood warning at Sep 13, 2007, 11:58 AM EDT for Pike County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2007, 11:58 AM EDT (15:58 UTC)
Expired
Sep 13, 2007, 12:30 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text
Flood severity
Unknown

County Pike County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 131559
FFWILN
OHC131-131630-
/T.NEW.KILN.FF.W.0009.070913T1558Z-070913T1630Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT THU SEP 13 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN SOUTHWEST OHIO...

* UNTIL 1230 PM EDT.

* THIS IS A TEST MESSAGE. AT 1156 AM EDT...AN ICE JAM ON TEST RIVER 
HAS 
  BROKEN CAUSING FLASH FLOODING DOWNSTREAM.

* THIS IS A TEST MESSAGE. NO FLOODING IS OCCURRING.

THIS IS A TEST MESSAGE. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...PIKETON.

THIS IS A TEST MESSAGE. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS
RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON
THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3913 8319 3911 8282 3898 8299 3899 8323
      3901 8324
TIME...MOT...LOC 1558Z 180DEG 0KT 3906 8325

$$
1 follow-up statement
000 
WGUS71 KILN 131602
FFSILN

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT THU SEP 13 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

OHC131-131611-
/T.CAN.KILN.FF.W.0009.000000T0000Z-070913T1630Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE OH-
1201 PM EDT THU SEP 13 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR PIKE COUNTY HAS
BEEN CANCELLED...

THIS IS A TEST MESSAGE. STREAMS AND CREEKS IN THE WARNED AREA HAVE
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3913 8319 3911 8282 3898 8299 3899 8323
      3901 8324
TIME...MOT...LOC 1601Z 180DEG 0KT 3906 8325

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 11:31 AM EDT, 27 minutes earlier.

Area forecast discussion, Sep 13, 11:31 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1131 AM EDT THU SEP 13 2007

.SYNOPSIS...
HIGH PRESSURE ACROSS THE EASTERN GREAT LAKES WILL MOVE OFF THE NEW
ENGLAND COAST BY THIS EVENING. AN AMPLIFYING UPPER LEVEL TROUGH
OVER THE NORTHERN PLAINS WILL MOVE ACROSS THE GREAT LAKES ON
FRIDAY...SENDING A COLD FRONT THROUGH THE REGION. HIGH PRESSURE
WILL THEN BUILD INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RETREATING SURFACE HIGH PRESSURE CENTERED OVER NY TO CONTINUE
SLIDING EAST MOVING OFF THE NEW ENGLAND COAST BY THIS EVENING.
IN DRY AIRMASS EXPECT ONLY SCATTERED CIRRUS CLOUDS MAINLY ACROSS
THE SOUTH. CURRENT FORECAST LOOKS GOOD...HAVE ONLY TWEAKED UP
TEMPS AND SFC DEWPOINTS SLIGHTLY IN A FEW LOCATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
AN AMPLIFYING UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS WILL
MOVE ACRS THE GREAT LAKES ON FRIDAY. THIS SYSTEM WILL BE
ACCOMPANIED BY A SFC COLD FRONT...WHICH WILL MOVE ACRS OUR REGION
FRIDAY AFTERNOON AND EVENING. MOISTURE WILL BE LIMITED WITH THIS
FRONT...AND THE BETTER UPPER LEVEL LIFT/DYNAMICS WILL ALSO REMAIN
NORTH OF THE REGION. THE DIGGING UPPER LEVEL TROF IS ALSO EXPECTED
TO KEEP THE REMAINS OF HURRICANE HUMBERTO TO THE SOUTHEAST OF THE
CWFA. WILL THEREFORE MAINTAIN LOW CHANCE POPS ACRS THE FCST AREA
FRIDAY AFTERNOON AND EVENING IN ASSOCIATION WITH THE COLD FRONT.
THE AMOUNT OF INSTABILITY EXPECTED WITH THE FRONT WILL BE MARGINAL
AT BEST. HOWEVER...SINCE THUNDER HAS ALREADY BEEN INTRODUCED FROM
PREVIOUS FCSTS...DID NOT WANT TO REMOVE IT AT THIS JUNCTURE.
DAYSHIFT AND/OR NEXT NIGHT SHIFT CAN TAKE A CLOSER LOOK TO SEE IF
THUNDER MAY NEED TO BE REMOVED. LOWS TONIGHT WILL RANGE FROM THE
LOWER TO UPPER 50S. HIGHS ON FRIDAY WILL BE A LITTLE TRICKY GIVEN
VARYING AMOUNTS OF CLOUD COVER. WILL FCST HIGHS FROM THE MID 70S
NORTHWEST TO THE LOWER 80S ELSEWHERE.

SFC HIGH PRESSURE IS FCST TO BUILD INTO THE REGION FOR THE FIRST
PART OF THE WEEKEND. THIS HIGH WILL BE ASSOCIATED WITH COOL AIR
ALOFT. HAVE LOWERED TEMPERATURES FRIDAY NIGHT IN THE WAKE OF THE
COLD FRONT AS SFC CAA LOOKS TO BE SIGNIFICANT. HAVE ALSO LOWERED
HIGHS ON SATURDAY AS 850 MB TEMPS ARE FCST TO RANGE BETWEEN 3 C TO
5 C...WHICH RESULTS IN HIGHS IN THE LOWER TO MID 60S.

12Z OPERATIONAL NAM IS VERY AGGRESSIVE ON RETURN FLOW SATURDAY
NIGHT COMPARED TO THE 12Z OPERATIONAL GFS. AS A RESULT...IT BREAKS
PCPN OUT ACRS ILLINOIS AND INDIANA WHILE THE GFS DEVELOPS MAINLY
MID AND HIGH LVL CLOUDINESS. WILL MAINTAIN DRY FORECAST SATURDAY
NIGHT INTO SUNDAY...BUT WILL BRING IN MORE CLOUD COVER TO THE
REGION. TEMPERATURES ARE EXPECTED TO MODERATE INTO THE UPPER 60S
TO LOWER 70S BY SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MID LEVEL RIDGE IS FORECAST TO BUILD ACROSS THE MISSISSIPPI AND
LOWER OHIO VALLEY THROUGH MID WEEK. THIS SHOULD LEAD TO DRY
CONDITIONS AND A GRADUAL WARM UP IN TEMPS THROUGH THE END OF LONG
TERM PERIOD.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
CIRRUS SPREADING ACROSS THE REGION WILL BE THE ONLY CLOUDS THROUGH
THE TAF PERIOD. LIGHT EAST NORTHEAST WINDS WILL VEER TO SOUTHEAST
THIS MORNING AND THEN COME OUT OF THE SOUTH TONIGHT. SPEEDS WILL
REMAIN BELOW 10 KT. SOME GROUND FOG WILL BE POSSIBLE AT KLUK
OVERNIGHT.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...
SHORT TERM...HICKMAN
LONG TERM...
AVIATION...
Hazardous weather outlook, Sep 13, 5:01 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT THU SEP 13 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 10:12 AM EDTFlash Flood WarningILNPike33 min

Nearby

Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.